Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 260, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 6:54 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 6:54 PM CDT (23:54 UTC)
- Expired
- Jul 20, 2020, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:04 PM CDT | TORNADO | 3 W Dickens, NE | BRIEF TOUCHDOWN... QUICKLY WRAPPED IN RAIN. CORRECTED FOR LOCATION |
| Jul 20, 7:10 PM CDT | TSTM WND GST 60 | Wallace, NE | WIND DRIVEN HAIL BROKE OUT NORTH FACING WINDOWS IN HOME. |
| Jul 20, 7:10 PM CDT | HAIL 2.75 | Wallace, NE | ALL NORTH FACING WINDOWS IN HOME BROKEN OUT. |
| Jul 20, 7:26 PM CDT | TSTM WND DMG | 2 E Wallace, NE | DELAYED REPORT. ONE MILE STRETCH OF POWER LINES DOWN AT HWY 23 AND 25 JUNCTION, THROWN HAY BALES, AND MANGLED TREES. |
| Jul 20, 7:26 PM CDT | TSTM WND GST 70 | 10 S Wallace, NE | |
| Jul 20, 7:30 PM CDT | HAIL 1 | 8 Ssw Dickens, NE | |
| Jul 20, 7:38 PM CDT | HAIL 2.75 | 5 S Wallace, NE | |
| Jul 20, 7:45 PM CDT | HAIL 2.75 | Wallace, NE | DELAYED REPORT. WIND DRIVEN BASEBALL SIZE HAIL, ESTIMATED 80 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
441
WUUS53 KLBF 202354
SVRLBF
NEC063-085-111-210045-
/O.NEW.KLBF.SV.W.0260.200720T2354Z-200721T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
654 PM CDT Mon Jul 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Frontier County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Northern Hayes County in southwestern Nebraska...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm was located near Wallace, or
23 miles north of Hayes Center, moving south at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Wallace, Dickens, Marengo and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4078 10125 4079 10124 4082 10125 4090 10125
4098 10089 4065 10067 4054 10122
TIME...MOT...LOC 2354Z 337DEG 22KT 4084 10110
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
Taylor2 follow-up statements
993
WWUS53 KLBF 210004
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
704 PM CDT Mon Jul 20 2020
NEC063-085-111-210045-
/O.CON.KLBF.SV.W.0260.000000T0000Z-200721T0045Z/
Frontier NE-Lincoln NE-Hayes NE-
704 PM CDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN FRONTIER...SOUTHWESTERN LINCOLN AND NORTHERN HAYES
COUNTIES...
At 704 PM CDT, a severe thunderstorm was located near Dickens, or 20
miles north of Hayes Center, moving southeast at 20 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Wallace, Dickens, Marengo and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4078 10125 4079 10124 4082 10125 4090 10125
4098 10089 4065 10067 4054 10122
TIME...MOT...LOC 0004Z 336DEG 19KT 4080 10108
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
$$
Taylor017
WWUS53 KLBF 210022
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
722 PM CDT Mon Jul 20 2020
NEC063-085-111-210045-
/O.CON.KLBF.SV.W.0260.000000T0000Z-200721T0045Z/
Frontier NE-Lincoln NE-Hayes NE-
722 PM CDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN FRONTIER...SOUTHWESTERN LINCOLN AND NORTHERN HAYES
COUNTIES...
At 722 PM CDT, a severe thunderstorm was located 7 miles south of
Dickens, or 14 miles north of Hayes Center, moving southeast at 20
mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Wallace, Dickens, Marengo and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4078 10125 4079 10124 4082 10125 4090 10125
4098 10089 4065 10067 4054 10122
TIME...MOT...LOC 0022Z 331DEG 19KT 4073 10102
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:31 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 20, 6:31 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Mon Jul 20 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jul 20 2020 An upper trough in the northern stream will push a disturbance through the area tonight. A weak cold front, and likely outflow boundaries from thunderstorms will also move through. Scattered storms in southern South Dakota will likely develop into organized clusters of storms in north central Nebraska this evening and move southeast. Deep layer shear is sufficient at 25 to 35KT with instability near 3000 J/KG. The area is covered in a slight risk for severe storms, with large hail and damaging winds possible. Locally heavy rainfall also, with PWAT amounts near 1.5 inches. Tuesday looks to be dry through much of the day in the wake of the system tonight. Moisture will remain plentiful as PWATs still 1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far southwest. Thunderstorm chances increase again Tuesday night as the surface front stalls in far northern Kansas. The best chances will be north of this front across southwest and central Nebraska overnight. A few strong storms possible along with locally heavy rainfall. .LONG TERM...(Wednesday through Monday) Issued at 340 PM CDT Mon Jul 20 2020 For Wednesday and beyond, an upper ridge will build into the region, and with that, hot temperatures into the mid 90s with humid conditions Thursday through Sunday. Monsoonal moisture will rotate across the region. Warmer temperatures aloft should suppress thunderstorm development to some degree, with mainly isolated late afternoon and evening thunderstorms possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM CDT Mon Jul 20 2020 The primary aviation weather concerns through Tuesday morning include thunderstorms and low ceilings. Thunderstorm clusters will continue to move through the Sandhills through 21/06z before tapering to showers and exiting toward central Nebraska. Some storms will be severe, capable of strong erratic winds and very large hail. Expect brief significant visby drops. A stratus deck will likely develop in the wake of the precipitation, mainly across southwest and central Nebraska, resulting in MVFR cigs. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jul 20, 3:38 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Jul 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms expected tonight, some of which may be severe. Storms will be triggered by a cold front moving through the area from the north. The main hazards will be large hail, damaging winds and heavy rainfall. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Slight chances for thunderstorms Tuesday through Saturday due to a series of disturbances impacting the region. There is a risk for a few strong or severe thunderstorms Tuesday, mainly across southwestern Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Taylor
In the hours before
Local storm report, Jul 20, 6:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL PAXTON 41.12N 101.36W
07/20/2020 M1.25 INCH KEITH NE PUBLIC
HALF DOLLAR SIZE HAIL
&&
RLAMBLocal storm report, Jul 20, 6:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 13 SW SUTHERLAND 41.02N 101.30W
07/20/2020 E1.25 INCH KEITH NE PUBLIC
PEA TO MARBLE HAIL. SOME LARGER THAN A QUARTER
&&
RLAMBLocal storm report, Jul 20, 6:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 NNE SENECA 42.09N 100.80W
07/20/2020 E1.75 INCH THOMAS NE PUBLIC
&&
SMELTZERSpecial weather statement, Jul 20, 6:35 PM CDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 535 PM MDT Mon Jul 20 2020 NEZ004-210015- Sheridan NE- 535 PM MDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 615 PM MDT... At 535 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Rushville, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Clinton, Lone Butte, Mount Maria and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 89 and 109. Highway 250 between mile markers 46 and 48. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of Nebraska. LAT...LON 4280 10265 4298 10251 4284 10210 4256 10227 TIME...MOT...LOC 2335Z 296DEG 20KT 4284 10249 Snively
Local storm report, Jul 20, 6:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 6 S SUTHERLAND 41.07N 101.13W
07/20/2020 E1.75 INCH LINCOLN NE TRAINED SPOTTER
&&
CBROWNLocal storm report, Jul 20, 6:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 9 SSE PAXTON 41.00N 101.28W
07/20/2020 E1.75 INCH PERKINS NE PUBLIC
&&
SMELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:23 PM CDT | Special Weather Statement | LBF | McPherson | 52 min |
| Jul 19, 7:25 PM CDT | Special Weather Statement | LBF | Keith | 50 min |
| Jul 19, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 52 min |
| Jul 19, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Jul 19, 7:53 PM CDT | Special Weather Statement | LBF | Garden | 52 min |
| Jul 19, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 19, 8:18 PM CDT | Tornado Warning | LBF | McPherson | 33 min |
| Jul 19, 8:19 PM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 19, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Jul 19, 8:34 PM CDT | Special Weather Statement | LBF | Garden | 41 min |
| Jul 19, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 40 min |
| Jul 19, 8:40 PM CDT | Areal Flood Advisory | LBF | Garden, Keith | 3 hr |
| Jul 19, 9:00 PM CDT | Special Weather Statement | LBF | Boyd, Rock | 45 min |
| Jul 19, 9:12 PM CDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 19, 9:14 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 9:25 PM CDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 19, 9:44 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 10:28 PM CDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Jul 19, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 19, 10:53 PM CDT | Special Weather Statement | LBF | Grant | 52 min |
| Jul 19, 11:11 PM CDT | Special Weather Statement | LBF | Brown | 49 min |
| Jul 19, 11:15 PM CDT | Special Weather Statement | LBF | Lincoln | 30 min |
| Jul 19, 11:39 PM CDT | Special Weather Statement | LBF | Hooker | 36 min |
| Jul 19, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 12:09 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 51 min |
| Jul 20, 12:16 AM CDT | Special Weather Statement | LBF | Brown | 29 min |
| Jul 20, 12:47 AM CDT | Special Weather Statement | LBF | Loup | 43 min |
| Jul 20, 12:57 AM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 20, 1:33 AM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jul 20, 1:34 AM CDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 20, 2:01 AM CDT | Special Weather Statement | LBF | Loup | 44 min |
| Jul 20, 2:17 AM CDT | Special Weather Statement | LBF | Wheeler | 28 min |
| Jul 20, 2:50 AM CDT | Areal Flood Advisory | LBF | Holt, Rock | 3 hr |
| Jul 20, 2:47 PM CDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 20, 3:46 PM CDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jul 20, 3:57 PM CDT | Special Weather Statement | LBF | McPherson | 33 min |
| Jul 20, 3:59 PM CDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jul 20, 4:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jul 20, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| Jul 20, 4:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| Jul 20, 4:29 PM CDT | Special Weather Statement | LBF | Hooker, McPherson | 31 min |
| Jul 20, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 41 min |
| Jul 20, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 20, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 20, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 28 min |
| Jul 20, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith, McPherson | 45 min |
| Jul 20, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 39 min |
| Jul 20, 6:03 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln | 3 hr |
| Jul 20, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 25 min |
| Jul 20, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| Jul 20, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 20, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 20, 6:35 PM CDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jul 20, 6:55 PM CDT | Special Weather Statement | LBF | Grant | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.